Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 39, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 4, 2011, 4:15 AM EDT. It took effect at Apr 4, 2011, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:15 AM EDT (08:15 UTC)
- In effect from
- Apr 4, 2011, 12:00 PM EDT
- Expired
- Apr 4, 2011, 3:33 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
178 WHUS71 KGYX 040815 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 415 AM EDT MON APR 4 2011 ANZ150>154-042315- /O.NEW.KGYX.SC.Y.0039.110404T1600Z-110405T0800Z/ /O.NEW.KGYX.GL.A.0007.110405T0800Z-110405T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 415 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WINDS AND WAVES: WINDS AND SEAS WILL INCREASE TODAY THROUGH TUESDAY MORNING AS LOW PRESSURE APPROACHES. GALE FORCE GUSTS WILL BE POSSIBLE LATE TONIGHT INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
377 WHUS71 KGYX 041933 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 333 PM EDT MON APR 4 2011 ANZ150>154-051045- /O.UPG.KGYX.SC.Y.0039.000000T0000Z-110405T0800Z/ /O.NEW.KGYX.GL.W.0022.110405T0400Z-110406T0000Z/ /O.UPG.KGYX.GL.A.0007.110405T0800Z-110405T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 333 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND WAVES: WINDS AND SEAS WILL INCREASE TODAY THROUGH TUESDAY MORNING AS LOW PRESSURE APPROACHES. GALE FORCE GUSTS WILL BE LIKELY LATE TONIGHT INTO TUESDAY AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 3:53 AM EDT, 22 minutes earlier.
Area forecast discussion, Apr 4, 3:53 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
353 AM EDT MON APR 4 2011
.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TODAY AND WILL LIFT
NORTH OF THE REGION TONIGHT. A COLD FRONT WILL QUICKLY FOLLOW ON
TUESDAY...PUSHING OFFSHORE IN THE AFTERNOON. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD SOUTH OF THE REGION TUESDAY NIGHT INTO
WEDNESDAY. ANOTHER AREA OF HIGH PRESSURE WILL BUILD OVER THE REGION
ON THURSDAY. LOW PRESSURE WILL TRACK EAST FROM THE SOUTHERN GREAT
LAKES ON FRIDAY...PASSING SOUTH OF NEW ENGLAND FRIDAY NIGHT. A
WARM FRONT WILL CROSS THE REGION ON SATURDAY. A COLD FRONT FRONT
WILL SETTLE INTO NORTHERN NEW ENGLAND ON SUNDAY AS A WEAK AREA OF
LOW PRESSURE TRACKS EAST ALONG IT. THE COLD FRONT WILL MOVE
OFFSHORE SUNDAY NIGHT AS LOW PRESSURE MOVES EAST OF THE REGION.
&&
.NEAR TERM /THROUGH TODAY/...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TODAY AS SURFACE LOW
PRESSURE MOVES NORTHEASTWARD ACROSS THE GREAT LAKES. 07Z RADAR
IMAGERY DEPICTS A BAND OF MAINLY LIGHT STRATIFORM PRECIPITATION IN
ADVANCE OF THE FRONT ACROSS UPSTATE NY. THIS BAND OF PRECIPITATION
SHOULD CONTINUE TO DEVELOP AS IT HEADS EASTWARD AND INTO NORTHERN
NEW ENGLAND EARLY THIS MORNING.
THE ANTECEDENT AIRMASS IN OUR NECK OF THE WOODS IS COLD ENOUGH SO
THAT THE PRECIPITATION TYPE SHOULD START AS SNOW AT MOST
LOCATIONS. HOWEVER...GIVEN THAT THE SNOW WILL BEGIN DURING THE
DAYLIGHT HOURS...ESPECIALLY IN MAINE...ACCUMULATIONS SHOULD BE
HELD DOWN. CURRENTLY THINKING THAT A COATING TO 2 INCH SNOWFALL IS
LIKELY THIS MORNING ACROSS A GOOD PORTION OF NEW HAMPSHIRE...WITH
LOCALLY 2-4 INCHES POSSIBLE AT ELEVATIONS ABOVE 1500 FT. BOUNDARY
LAYER TEMPERATURES WILL HAVE ENOUGH TIME TO WARM UP A BIT IN
MAINE...SO WE ARE EXPECTING LOWER ACCUMULATIONS THERE...GENERALLY
AN INCH OR LESS...WITH NO ACCUMULATION AT THE COAST WHERE IT MAY
JUST BE MIXED WITH RAIN RIGHT OFF THE BAT.
OTHERWISE...WITH WARM FRONT STILL TO OUR SOUTH FOR MUCH OF THE
DAY...WE EXPECT BOUNDARY LAYER TEMPS TO REMAIN IN THE 30S AT MOST
LOCATIONS...WITH A GENERALLY LIGHT RAIN OR DRIZZLE THIS AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
MUCH OF THE CWA WILL ATTEMPT TO BECOME WARM SECTORED OVERNIGHT AS
WARM FRONT MOVES NORTHWARD. THIS MAY ALLOW FOR A BREAK IN THE
PRECIPITATION IN A LOT OF LOCATIONS...ESPECIALLY ACROSS SOUTHERN
AND COASTAL ZONES. THIS IS WHERE WE HAVE LOWERED POPS A BIT FOR
THE OVERNIGHT HOURS.
PLUME OF RELATIVELY STEEP MID LEVEL LAPSE RATES AND GOOD PUSH OF
HIGH THETA-E AIR WILL ADVECT INTO NORTHERN NEW ENGLAND FROM THE
WEST THIS EVENING. AS A RESULT...KEPT THE MENTION OF THUNDER. THE
AREA OF LIGHTNING OVER SOUTHERN ONTARIO AT 07Z THIS MONDAY MORNING
WILL PROBABLY BE THE BATCH THAT MOVES THROUGH EARLY THIS
EVENING...JUST IN A LESS INTENSE FORM.
STRONG LOW LEVEL JET SHOULD BE KEPT AT BAY OVERNIGHT WITH STRONG
LOW LEVEL INVERSION EXPECTED TO BE IN PLACE.
LOW TEMPERATURES ARE EXPECTED TO BE DURING THE EVENING
HOURS...THEN RISE AS THE NIGHT PROGRESSES AS THE LLJ INCREASES.
MUCH OF THE CWA SHOULD BE WARM-SECTORED EARLY TO MID TUESDAY
MORNING WITH A COLD FRONT ON OUR WESTERN DOORSTEP. THIS SHOULD
ALLOW FOR DECENTLY HIGH TEMPS AND DEWPOINTS TO FLOOD NORTHWARD.
BUMPED SFC TEMPS UPWARD FOR THE MORNING HOURS...WITH HIGHS
PROBABLY GETTING TO AT LEAST 60 ACROSS SOUTHERN NEW HAMPSHIRE AND
PORTIONS OF INTERIOR SOUTHERN MAINE BY NOON. WITH THE FRONT STILL
HANGING BACK TO THE WEST DURING THE MORNING...THE EARLY TO MID MORNING
HOURS COULD VERY WELL BE RAIN-FREE...ESPECIALLY ON THE COASTAL
PLAIN.
WITH TEMPERATURES APPROACHING 60 ON THE COASTAL PLAIN AND STRONG
LOW LEVEL JET IN PLACE...WILL HAVE TO WATCH FOR MIXING DOWN OF
SOME STRONG SOUTHERLY WINDS DURING THE MORNING HOURS.
FRONT SWINGS THROUGH FROM WEST TO EAST BY EARLY AFTERNOON TUESDAY.
WILL HAVE TO WATCH FOR SOME HEAVY SHOWERS AND POSSIBLY A
THUNDERSTORM WITH THE FRONT...AS THIS ACTIVITY COULD AID IN MIXING
DOWN SOME GUSTY WINDS.
OVERALL...BASIN AVERAGE QPF VALUES FROM TODAY THROUGH TUESDAY ARE
EXPECTED TO BE AROUND AN INCH. THIS ISN/T EXPECTED TO CAUSE MUCH
IN THE WAY OF HYDRO PROBLEMS. HEAVIER SHOWERS AND ANY THUNDER
COULD CONTRIBUTE TO LOCALLY MINOR STREET AND LOW LYING AREA
FLOODING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY
NIGHT. DOWNSLOPING NORTHWEST WINDS WILL CLEAR SKIES DOWNWIND OF THE
MOUNTAINS. IN THE NORTH CLOUDS AND A FEW SNOW SHOWERS WILL PREVAIL
INTO WEDNESDAY.
HIGH PRESSURE WILL GRADUALLY BREAK DOWN OVER THE NORTHEAST ON
WEDNESDAY AS A WEAK DISTURBANCE TRACKS SOUTH OF THE REGION. WILL SEE
SEE VARIABLE CLOUDS AND A CHANCE OF AN AFTERNOON SHOWER IN SOUTHERN
NEW HAMPSHIRE AS THIS SYSTEM MOVES BY. IN THE NORTH CLOUDS AND ANY
MORNING SNOW SHOWERS WILL GIVE WAY TO PARTLY SUNNY SKIES.
SKIES WILL CLEAR THROUGHOUT THE REGION WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST. THURSDAY LOOKING MOSTLY SUNNY
WITH SEASONABLE TEMPERATURES AS HIGH CRESTS OVER THE REGION.
HIGH PRESSURE WILL SLOWLY DRIFT EAST THURSDAY NIGHT AS A WARM FRONT
APPROACHES FROM THE SOUTHWEST. THE FRONT WILL HANG UP SOUTH OF THE
REGION FRIDAY AS LOW PRESSURE TRACKS EAST ALONG THIS BOUNDARY FROM
THE SOUTHERN GREAT LAKES. EXPECT INCREASING CLOUDS AND A CHANCE OF
RAIN OR SNOW SHOWERS IN SOUTHWEST ZONES INCLUDING SOUTHERN NEW
HAMPSHIRE AND SOUTHWEST MAINE...GENERALLY DURING THE AFTERNOON HOURS.
FAR NORTHEASTERN ZONES WILL SEE A MIX OF SUN AND CLOUDS.
LOW PRESSURE WILL PASS OUT TO SEA SOUTH OF THE REGION FRIDAY NIGHT
AS THE FRONT LIFTS NORTHEAST INTO THE REGION BY SATURDAY MORNING.
WARM FRONT WILL CONTINUE TO LIFT NORTHEAST THROUGH THE REGION ON
SATURDAY BRINGING MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS.
FRONTAL BOUNDARY WILL HANG UP OVER NORTHERN NEW ENGLAND SATURDAY
NIGHT KEEPING SKIES THROUGHOUT THE FORECAST AREA MOSTLY CLOUDY. A
WEAK AREA OF LOW PRESSURE MOVING OUT OF THE SOUTHERN GREAT LAKES
WILL TRACK EAST ALONG THE FRONT ON SUNDAY CROSSING NEW ENGLAND IN
THE AFTERNOON AND SHIFTING OFFSHORE IN THE EVENING DRAGGING A COLD
FRONT THROUGH THE REGION.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR CONDITIONS EARLY ON SHOULD GIVE WAY TO IFR OR
LOWER IN LIGHT SNOW CHANGING TO LIGHT RAIN. IFR CONDITIONS ARE
THEN EXPECTED TONIGHT INTO TUESDAY. LLWS TONIGHT INTO TUESDAY WITH
STRONG SWLY LLJ.
LONG TERM...VFR TUESDAY NIGHT THROUGH THURSDAY. MVFR/IFR CEILINGS
DEVELOP OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE FRIDAY.
&&
.MARINE...
SHORT TERM...SCA HAS BEEN ISSUED FOR BUILDING SEAS AND SELY WINDS
GUSTING UP TO 30 KT THIS AFTERNOON AND TONIGHT. A GALE WATCH IS
NOW IN EFFECT FOR LATE TONIGHT THROUGH TUESDAY FOR GUSTS POSSIBLY
REACHING 35 KT.
LONG TERM...SMALL CRAFT TO MINIMAL GALE FORCE WINDS POSSIBLE
TUESDAY NIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
ANZ150>154.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM EDT TUESDAY FOR
ANZ150>154.
&&
NEAR/SHORT TERM...EKSTERHazardous weather outlook, Apr 4, 4:13 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 413 AM EDT MON APR 4 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-050815- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 413 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-050815- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 413 AM EDT MON APR 4 2011 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:15 AM EDT | Gale Watch | GYX | 11 hr | |
| Apr 4, 3:33 PM EDT | Gale Warning | GYX | 28 hr | |
| Apr 4, 3:42 PM EDT | Wind Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 24 hr |
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.